Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 2, 2025, 9:31 AM CST for 6 counties in Texas. It took effect at Mar 4, 2025, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2025, 9:31 AM CST (15:31 UTC)
- In effect from
- Mar 4, 2025, 6:00 AM CST
- Expired
- Mar 3, 2025, 12:28 PM CST
- In force
- Issued by
- NWS Lake Charles, LA
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 91 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2687 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132 WWUS74 KLCH 021531 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 931 AM CST Sun Mar 2 2025 TXZ180-201-259>262-515-516-615-616-030400- /O.NEW.KLCH.WI.Y.0006.250304T1200Z-250305T0000Z/ Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- Including the cities of Woodville, Buna, Orange, Mt. Union, Sabine Pass, Gist, Holly Springs, Hillister, Wiergate, Silsbee, China, Jasper, Deweyville, Evadale, Call, Bridge City, Jamestown, Fred, Mauriceville, Farrsville, Magnolia Springs, Kirbyville, Spurger, Bleakwood, Port Arthur, Nederland, Warren, Roganville, Sea Rim State Park, Town Bluff, Lumberton, Newton, Vidor, Ivanhoe, Burkeville, and Beaumont 931 AM CST Sun Mar 2 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Hardin, Lower Jefferson, Northern Jasper, Northern Newton, Northern Orange, Southern Jasper, Southern Newton, Southern Orange, Tyler, and Upper Jefferson Counties. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- 030400- /O.NEW.KLCH.HW.A.0001.250304T1200Z-250305T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Pineville, Effie, Simmesport, De Quincy, Oakdale, Topsy, Morgan City, Lafayette, Patterson, Church Point, Cypremort Point, Avery Island, Grand Lake, Cameron, Jeanerette, Burns Point, Creole, Hayes, St. Landry, Rutherford Beach, Bell City, Iowa, Hackberry, Fields, Westlake, Hathaway, Welsh, Elton, Centerville, De Ridder, Johnson Bayou, Oretta, Forked Island, Breaux Bridge, Bundick Lake, Kaplan, Beaver, Stephensville, Mamou, Ville Platte, Berwick, Eunice, St. Martinville, Morse, Intracoastal City, Slagle, Mansura, Jennings, Moss Bluff, Opelousas, Franklin, Abbeville, Cottonport, Rayne, Gueydan, Branch, Lake Arthur, Alexandria, Cade, Grand Chenier, Reddell, Lawtell, Maurice, Klondike, Carlyss, Leesville, Bunkie, Iota, Vinton, Sulphur, Crowley, Fort Johnson, New Iberia, Fenton, Pickering, Kinder, Lake Charles, Marksville, Bayou Vista, and Meaux 931 AM CST Sun Mar 2 2025 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph possible. * WHERE...Portions of central, south central, southwest, and west central Louisiana. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ 24
3 follow-up statements
425 WWUS74 KLCH 030347 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 947 PM CST Sun Mar 2 2025 TXZ180-201-259>262-515-516-615-616-031400- /O.CON.KLCH.WI.Y.0006.250304T1200Z-250305T0000Z/ Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- Including the cities of Farrsville, Spurger, China, Woodville, Bridge City, Ivanhoe, Warren, Jasper, Jamestown, Newton, Sea Rim State Park, Nederland, Hillister, Burkeville, Gist, Sabine Pass, Holly Springs, Call, Mauriceville, Fred, Vidor, Bleakwood, Lumberton, Mt. Union, Port Arthur, Beaumont, Buna, Magnolia Springs, Town Bluff, Silsbee, Wiergate, Kirbyville, Orange, Roganville, Evadale, and Deweyville 947 PM CST Sun Mar 2 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Hardin, Lower Jefferson, Northern Jasper, Northern Newton, Northern Orange, Southern Jasper, Southern Newton, Southern Orange, Tyler, and Upper Jefferson Counties. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- 031400- /O.CON.KLCH.HW.A.0001.250304T1200Z-250305T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Pickering, Iowa, Cypremort Point, Lake Charles, Grand Chenier, Mansura, Oakdale, Lawtell, Alexandria, St. Martinville, Bayou Vista, Elton, Morgan City, Crowley, Abbeville, Jennings, St. Landry, Lake Arthur, Morse, Bunkie, Forked Island, Ville Platte, Kinder, Kaplan, Franklin, Patterson, Mamou, Hackberry, Meaux, Maurice, Stephensville, Grand Lake, Beaver, Fort Johnson, Church Point, Hayes, Fenton, Centerville, Bundick Lake, Jeanerette, Gueydan, Carlyss, Burns Point, Rayne, Leesville, De Quincy, Opelousas, Johnson Bayou, Lafayette, Reddell, Avery Island, Breaux Bridge, Klondike, Berwick, Cameron, Pineville, Westlake, Welsh, Effie, Intracoastal City, Cottonport, De Ridder, Vinton, Slagle, New Iberia, Bell City, Oretta, Simmesport, Creole, Topsy, Moss Bluff, Iota, Eunice, Rutherford Beach, Cade, Sulphur, Marksville, Hathaway, Branch, and Fields 947 PM CST Sun Mar 2 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph possible. * WHERE...Portions of central, south central, southwest, and west central Louisiana. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Rua
253 WWUS74 KLCH 030842 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 242 AM CST Mon Mar 3 2025 TXZ180-201-259>262-515-516-615-616-032100- /O.CON.KLCH.WI.Y.0006.250304T1200Z-250305T0000Z/ Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- Including the cities of Orange, Bleakwood, Holly Springs, Burkeville, Nederland, Kirbyville, Sabine Pass, Jamestown, Ivanhoe, Newton, Buna, Lumberton, Town Bluff, Gist, Farrsville, Sea Rim State Park, Jasper, Magnolia Springs, Evadale, Bridge City, Hillister, Fred, Warren, Roganville, China, Call, Deweyville, Mt. Union, Vidor, Mauriceville, Port Arthur, Wiergate, Spurger, Silsbee, Woodville, and Beaumont 242 AM CST Mon Mar 3 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Hardin, Lower Jefferson, Northern Jasper, Northern Newton, Northern Orange, Southern Jasper, Southern Newton, Southern Orange, Tyler, and Upper Jefferson Counties. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- 032100- /O.CON.KLCH.HW.A.0001.250304T1200Z-250305T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Cottonport, New Iberia, Slagle, Grand Chenier, Stephensville, Avery Island, Morse, Sulphur, Opelousas, Grand Lake, St. Landry, Marksville, Oakdale, Lawtell, De Ridder, Fort Johnson, Fenton, Franklin, Rutherford Beach, Klondike, Westlake, Welsh, Kinder, St. Martinville, Hayes, Beaver, Mamou, Cypremort Point, Branch, Cade, Lafayette, Alexandria, Kaplan, Hackberry, Burns Point, Intracoastal City, Eunice, Oretta, Creole, Bayou Vista, Jeanerette, Centerville, Ville Platte, Vinton, Forked Island, Berwick, Lake Arthur, Gueydan, Jennings, Iowa, Moss Bluff, Cameron, Church Point, Reddell, Abbeville, Mansura, Pickering, Effie, Pineville, Maurice, Patterson, Elton, Bell City, Iota, Morgan City, Bunkie, Hathaway, Johnson Bayou, Breaux Bridge, Meaux, Crowley, Simmesport, Carlyss, Rayne, Lake Charles, De Quincy, Leesville, Fields, Topsy, and Bundick Lake 242 AM CST Mon Mar 3 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts 40 to 50 mph possible. * WHERE...Portions of central, south central, southwest, and west central Louisiana. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MC
515 WWUS74 KLCH 031828 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1228 PM CST Mon Mar 3 2025 TXZ180-201-259>262-515-516-615-616-040300- /O.UPG.KLCH.WI.Y.0006.250304T1200Z-250305T0000Z/ /O.NEW.KLCH.HW.W.0001.250304T1200Z-250305T0000Z/ Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- Including the cities of Newton, Evadale, Holly Springs, Warren, Jasper, Magnolia Springs, Gist, Mt. Union, Vidor, Burkeville, Bleakwood, Silsbee, Town Bluff, Ivanhoe, Kirbyville, Port Arthur, Hillister, Woodville, Roganville, Beaumont, Sea Rim State Park, Jamestown, Wiergate, Fred, Deweyville, China, Bridge City, Spurger, Farrsville, Nederland, Mauriceville, Orange, Lumberton, Buna, Call, and Sabine Pass 1228 PM CST Mon Mar 3 2025 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Hardin, Lower Jefferson, Northern Jasper, Northern Newton, Northern Orange, Southern Jasper, Southern Newton, Southern Orange, Tyler, and Upper Jefferson Counties. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- 040300- /O.UPG.KLCH.HW.A.0001.250304T1200Z-250305T0000Z/ /O.NEW.KLCH.HW.W.0001.250304T1200Z-250305T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Berwick, Cypremort Point, Cade, Gueydan, Bayou Vista, Beaver, Breaux Bridge, Johnson Bayou, Vinton, Iota, Mansura, Westlake, Lake Charles, Centerville, Fort Johnson, Marksville, Mamou, Maurice, Meaux, Reddell, Hackberry, Sulphur, Morse, Alexandria, Hayes, Jeanerette, De Ridder, Topsy, Fields, Branch, De Quincy, Kinder, Carlyss, Cameron, Fenton, Pickering, Kaplan, Avery Island, Church Point, Crowley, Eunice, Bundick Lake, Welsh, Elton, St. Landry, Leesville, Rayne, Abbeville, Cottonport, Lawtell, Simmesport, Pineville, Iowa, Forked Island, New Iberia, Morgan City, Klondike, Intracoastal City, Ville Platte, Creole, Oretta, St. Martinville, Franklin, Moss Bluff, Rutherford Beach, Lafayette, Grand Lake, Jennings, Oakdale, Lake Arthur, Bell City, Opelousas, Slagle, Effie, Patterson, Hathaway, Stephensville, Bunkie, Burns Point, and Grand Chenier 1228 PM CST Mon Mar 3 2025 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central, southwest, and west central Louisiana. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Erickson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 5:07 AM CST, 4 hours 24 minutes earlier. Its key messages:
- Dry but pleasant conditions will continue through the weekend
- Winds will begin to strengthen on Monday with increasing humidity ahead of the next front with a few showers possible
- Strong storm system to bring strong winds and the potential for severe weather on Mardi Gras
Area forecast discussion, Mar 2, 5:07 AM CST, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 507 AM CST Sun Mar 2 2025 ...New UPDATE, AVIATION... .KEY MESSAGES... - Dry but pleasant conditions will continue through the weekend - Winds will begin to strengthen on Monday with increasing humidity ahead of the next front with a few showers possible - Strong storm system to bring strong winds and the potential for severe weather on Mardi Gras && .UPDATE... Issued at 505 AM CST Sun Mar 2 2025 While working on the aviation grids did do an update to the Tuesday wind grids to continue increasing the values up a bit. && .SHORT TERM... (Today through Tuesday night) Issued at 251 AM CST Sun Mar 2 2025 Dry conditions will continue today as a wave begins to move across the central plains. This wave is forecast to weaken as it reaches our area tonight into Monday. That said there may be enough moisture return for a few showers/sprinkles Monday. Winds will also start to increase by late in the day as the next stronger wave begins to cross the Rockies and induces low pressure development. As this system continues to approach Monday night into Fat Tuesday winds look to increase substantially with the ECMWF EFI signaling a strong wind event. While explicit forecast values this forecast will be mainly in the 35 to 45 MPH range probabilistic guidance does show high probabilities to exceed 50 plus MPH for a time on Tuesday. The next few shifts will need to contemplate a high wind watch across much of the area if guidance continues to hold. The threat for severe thunderstorms continues to hold fairly steady across the area for Tuesday. Looking a model soundings the main limiting factor may be the lack of insolation to limit the warming of the lower levels of the atmosphere. Still capping inversion early does erode due to upper levels cooling. The kinematic parameters are quit strong with a strong jet max crossing into the area and very favorable hodographs for strong winds and tornadoes. The good news the threat for severe thunderstorms will end in the late afternoon and evening as a cold front moves through rather quickly. This will also limit the rainfall amounts due to the rapid movement. That said the marginal risk (1 out of 4) was extended slightly south as heavy rates may induce some quick urban flooding. && .LONG TERM... (Wednesday through Sunday) Issued at 251 AM CST Sun Mar 2 2025 Briefly cooler and dry across the region after the frontal passage Wednesday through Friday. The next weather feature will begin to move in late Friday and could begin to produce a few showers, however at this time activity looks to peak Saturday and could linger into as late as Saturday. && .AVIATION... (12Z TAFS) Issued at 505 AM CST Sun Mar 2 2025 VFR conditions expected at all terminals this forecast period. Mainly a wind forecast at KBPT and KLCH with some gustiness expected through the day. && .MARINE... Issued at 251 AM CST Sun Mar 2 2025 Modest offshore flow will veer more easterly and strengthen Today. Exercise caution headlines continue through the day as winds are expected to increase from east to west. Winds will remain elevated and winds become southeasterly on Monday, and exercise caution or advisory hazards may be needed. Winds will become much stronger and gusty from Monday into Tuesday as a strong low pressure system develops across the plains. The strong onshore flow will persist until passage of a cold front during the day Tuesday, with winds becoming westerly then northwesterly through midweek. The front will be accompanied by scattered to numerous showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... AEX 69 47 72 60 / 0 10 20 20 LCH 71 52 74 64 / 0 0 10 20 LFT 72 49 75 63 / 0 0 0 20 BPT 72 57 75 64 / 0 0 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...27 LONG TERM....27 AVIATION...27
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.